Tuesday, September 26, 2017
TB Treatment Side Effects
My father is suffering 4m TB. 4m and 2 months he was having fever around 99. Test reports says he had Typhoid. Went after treating Typhoid as the fever still remained. Again doctor suggested 4 sm more tests. It come out to being TB. The doctor prescribed the following medicines: R-cinex 600, cabodex, combutol 600. It is resulted in liver problems and rashes like allergy. Doctor has prescribed uroscol, atarax, allergal medicines. will they have any complications and side effects?
Tuberculosis (TB) medications are usually well tolerated but can cause hepatitis or inflammation of the liver. Sometimes hepatitis can occur in patients with a history of liver problem or if the patient is taking other medications that can affect the liver. Sometimes the TB medication may need to be stopped and changed. The doctors will want to determine which medication has caused the liver problems and rash. Not sure if your father had his medication changed or not.
The other medications that the doctor prescribed atarax and allegra are antihistamines. Atarax and allegra will help with the allergic reaction and the rash. Ursocol (Ursodiol) is used for gallstones. It is unsure if your father has a history of gallstones or not.
It is best to consult your local pharmacist and physician regarding the specific side effects of the medications. Below are some listed side effects. Medication affects everyone differently.
Atarax can cause some dizziness, drowsiness, fatigue and some tremor. Allegra is can cause headache and occasionally fatigue, dizziness, nausea, and diarrhea. Ursocol can cause headache, dizziness, diarrhea, constipation, nausea and vomiting, flu-like symptoms, muscle ache, and blood problems.
Shu-Hua Wang, MD, MPH&TM
Clinical Assistant Professor of Infectious Diseases
Clinical Assistant Professor of The Division of Epidemiology
College of Medicine
The Ohio State University